Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Fixing the F Test for Equal Variances

Lewis H. Shoemaker
The American Statistician
Vol. 57, No. 2 (May, 2003), pp. 105-114
Stable URL: http://www.jstor.org/stable/30037243
Page Count: 10
  • Get Access
  • Download ($14.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Fixing the F Test for Equal Variances
Preview not available

Abstract

Two adjustments to the F test for variances are introduced that ameliorate the poor robustness properties of the test. A comparison of these adjustments to the classical F test, Levene/Brown-Forsythe's test, and squared ranks test demonstrates a substantial improvement for various sample sizes and distributions. One of the adjustments is extended to testing homogeneous variances in multiple samples and comparisons are made to Levene's, squared ranks, and Bartlett's tests for equal variability.

Page Thumbnails

  • Thumbnail: Page 
105
    105
  • Thumbnail: Page 
106
    106
  • Thumbnail: Page 
107
    107
  • Thumbnail: Page 
108
    108
  • Thumbnail: Page 
109
    109
  • Thumbnail: Page 
110
    110
  • Thumbnail: Page 
111
    111
  • Thumbnail: Page 
112
    112
  • Thumbnail: Page 
113
    113
  • Thumbnail: Page 
114
    114